Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 30, NWS Memphis, TN

March 29, 2004Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2004, 8:46 PM CST for Dunklin County, Pemiscot County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2004, 8:46 PM CST (02:46 UTC)
Expired
Mar 29, 2004, 9:30 PM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Dunklin County, MO, Pemiscot County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS54 KMEG 300246
SVRMEM
MOC069-155-300330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CST MON MAR 29 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 930 PM CST

* AT 845 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8   
MILES SOUTH OF KENNETT...MOVING EAST AT 35 MPH. HAIL UP TO 1 INCH IN 
DIAMETER WAS REPORTED WITH THIS STORM FROM A TRAINED WEATHER SPOTTER.

* CITIES IN THE PATH OF THIS STORM THROUGH 930 PM CST INCLUDE...
  DEERING...
  DENTON...STEELE...
  COOTER...HAYTI HEIGHTS...
  HAYTI...
  CARUTHERSVILLE...

.LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3624 9012 3606 9015 3600 8968 3623 8964

$$

SWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:45 PM CST, 1 minute earlier.

Area forecast discussion, Mar 29, 8:45 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CST MON MAR 29 2004

.DISCUSSION...
A SPOKE OF ENERGY ROTATING COUNTER CLOCKWISE AROUND THE BASE OF
AN UPPER TROUGH IS PRODUCING SHOWERS AND THUNDERSTORMS...WITH
SOME HAIL AND GUSTY WINDS...IN NE AR AND THE BOOTHEEL. THIS
ACTIVITY SHOULD MOVE EAST ACROSS THE MS RIVER AND WEAKEN INTO
LATE EVENING HOURS. ONLY ONE REPORT OF INCH HAIL HAS BEEN
REPORTED. RAINFALL SHOULD BE CONFINED TO THE EASTERN HALF OF THE
CWA AFTER MIDNIGHT.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 29, 7:30 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST MON MAR 29 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
730 AM CST MON MAR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

In the hours before

Special weather statement, Mar 29, 8:00 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CST MON MAR 29 2004

ARZ018-MOZ113-115-300300-
DUNKLIN MO-GREENE AR-PEMISCOT MO-
800 PM CST MON MAR 29 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...GREENE AND
PEMISCOT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE HEIGHTS AT 758 PM
CST...MOVING EAST AT 40 MPH. GUSTY WINDS OVER 40 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM.

PEOPLE IN DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF CARUTHERSVILLE...HAYTI...MARMADUKE...PARAGOULD...SENATH AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.

SWC

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.